Alert archive / Illinois / Flood Watches in 2008
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Feb 4, 2008, 4:08 PM CST for 25 counties in Illinois. It took effect at Feb 5, 2008, 6:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 4:08 PM CST (22:08 UTC)
- In effect from
- Feb 5, 2008, 6:00 AM CST
- Expired
- Feb 6, 2008, 3:19 AM CST
- In force
- 21 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 25 counties
Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 401 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 042208 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 408 PM CST MON FEB 4 2008 ...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY... .A COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS BY TUESDAY MORNING. THIS FRONT WILL THEN BE A FOCUS FOR SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. THIS WILL HELP ACCELERATE SNOW MELT... WITH THE COMBINED RESULT BEING SIGNIFICANT RISES ALONG AREA STREAMS AND RIVERS. ILZ044>046-051>057-061>063-066>068-071>073-050400- /O.NEW.KILX.FA.A.0002.080205T1200Z-080206T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 408 PM CST MON FEB 4 2008 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL ILLINOIS... CHAMPAIGN...CHRISTIAN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR...MACON...MOULTRIE...PIATT...SANGAMON... VERMILION... AND SHELBY. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM 6 AM CST TUESDAY MORNING THROUGH MIDNIGHT TUESDAY NIGHT. * A SLOW MOVING COLD FRONT WILL MOVE INTO ILLINOIS LATE TONIGHT BEFORE STALLING OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS TUESDAY MORNING. A SERIES OF UPPER LEVEL IMPULSES WILL INTERACT WITH THIS STALLED FRONT... RESULTING IN SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE COMMON BY TUESDAY EVENING ACROSS THE WATCH AREA. * THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH RIVERS. * LOCALIZED ROAD FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY IN POOR DRAINAGE AND LOW LYING AREAS. BASEMENT FLOODING WILL ALSO BE POSSIBLE ESPECIALLY IN AREAS WITH FROZEN GROUND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ HARDIMAN
5 follow-up statements
000 WGUS63 KILX 050406 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1006 PM CST MON FEB 4 2008 ...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY... .A COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS BY TUESDAY MORNING. THIS FRONT WILL THEN BE A FOCUS FOR SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. THIS WILL HELP ACCELERATE SNOW MELT... WITH THE COMBINED RESULT BEING SIGNIFICANT RISES ALONG AREA STREAMS AND RIVERS. ILZ044>046-051>057-061>063-066>068-071>073-051200- /O.CON.KILX.FA.A.0002.080205T1200Z-080206T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1006 PM CST MON FEB 4 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH TUESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT... SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN... CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * FROM 6 AM CST TUESDAY MORNING THROUGH MIDNIGHT TUESDAY NIGHT. * A SLOW MOVING COLD FRONT WILL MOVE INTO ILLINOIS LATE TONIGHT BEFORE STALLING OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS TUESDAY MORNING. A SERIES OF UPPER LEVEL IMPULSES WILL INTERACT WITH THIS STALLED FRONT... RESULTING IN SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE COMMON BY TUESDAY EVENING ACROSS THE WATCH AREA. * THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH RIVERS. * LOCALIZED ROAD FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY IN POOR DRAINAGE AND LOW LYING AREAS. BASEMENT FLOODING WILL ALSO BE POSSIBLE ESPECIALLY IN AREAS WITH FROZEN GROUND. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KILX 051228 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 628 AM CST TUE FEB 5 2008 ...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY... .A COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS THIS MORNING. THIS FRONT WILL THEN BE A FOCUS FOR SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. THIS WILL HELP ACCELERATE SNOW MELT... WITH THE COMBINED RESULT BEING SIGNIFICANT RISES ALONG AREA STREAMS AND RIVERS. ILZ044>046-051>057-061>063-066>068-071>073-052030- /O.CON.KILX.FA.A.0002.000000T0000Z-080206T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 628 AM CST TUE FEB 5 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT... SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN... CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * THROUGH THIS EVENING * A SLOW MOVING COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS THIS MORNING. A SERIES OF UPPER LEVEL IMPULSES WILL INTERACT WITH THIS STALLED FRONT... RESULTING IN SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE COMMON BY THIS EVENING ACROSS THE WATCH AREA. * THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH RIVERS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ BAK
000 WGUS63 KILX 052117 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CST TUE FEB 5 2008 ...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY... .A STORM SYSTEM WILL PUSH NORTHEAST OUT OF THE SOUTHERN PLAINS THIS EVENING AND BRING ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL TO PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS INTO WEDNESDAY MORNING. THIS WILL CONTINUE TO HELP ACCELERATE SNOW MELT... WITH THE COMBINED RESULT BEING SIGNIFICANT RISES ALONG AREA STREAMS AND RIVERS. ILZ038-042-043-048>050-060400- /O.EXB.KILX.FA.A.0002.000000T0000Z-080206T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... JACKSONVILLE 317 PM CST TUE FEB 5 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...DE WITT...LOGAN...MCLEAN... MENARD...MORGAN AND SCOTT. * THROUGH LATE TONIGHT * PERIODS OF MODERATE TO LOCALLY HEAVY RAIN CAN BE EXPECTED OVERNIGHT AS A STRONG STORM SYSTEM PUSHES OUT OF THE SOUTHERN PLAINS. ADDITIONAL RAINFALL OF AN INCH TO AN INCH AND A HALF CAN BE EXPECTED THROUGH TONIGHT...THIS IS ALREADY ON TOP OF THE RAINFALL WHICH OCCURRED ACROSS THE AREA DURING THE PAST 12 TO 18 HOURS. * THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH RIVERS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ ILZ044>046-051>057-061>063-066>068-071>073-060400- /O.EXT.KILX.FA.A.0002.000000T0000Z-080206T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 317 PM CST TUE FEB 5 2008 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT... SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN... CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * THROUGH LATE TONIGHT * A STRONG SPRING-LIKE STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO THE AREA TONIGHT. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE TONIGHT INTO EARLY WEDNESDAY MORNING...THIS IS ON TOP OF THE LOCALLY HEAVY RAINFALL WHICH OCCURRED ACROSS THE AREA OVER THE PAST 12 HOURS. * THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH RIVERS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ SMITH
000 WGUS63 KILX 060353 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 953 PM CST TUE FEB 5 2008 ...WIDESPREAD RAINFALL AND SNOW MELT CAUSING FLOODING PROBLEMS OVER CENTRAL AND EASTERN ILLINOIS... .A STORM SYSTEM MOVING THROUGH ILLINOIS WILL CONTINUE TO PRODUCE OCCASIONAL HEAVY RAINFALL OVER THE EASTERN HALF OF THE AREA OVERNIGHT. FURTHER WEST...PRECIPITATION AMOUNTS WILL NOT BE AS HEAVY...BUT ANY ADDITIONAL RAINFALL WILL ADD TO THE FLOOD THREAT. MANY LOW SPOTS ARE ALREADY EXPERIENCING FLOODING. ILZ038-042>046-048>057-061>063-066>068-071>073-061000- /O.CON.KILX.FA.A.0002.000000T0000Z-080206T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR- SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND- LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 953 PM CST TUE FEB 5 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON... MCLEAN...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK... COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * UNTIL 6 AM CST WEDNESDAY * PERIODS OF MODERATE TO LOCALLY HEAVY RAIN CAN BE EXPECTED OVERNIGHT. THIS WILL CAUSE ADDITIONAL FLOOD PROBLEMS ACROSS AREAS WHERE THE GROUND IS SATURATED DUE TO PREVIOUS RAINFALL AND SNOW MELT. * THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH RIVERS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KILX 060919 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 319 AM CST WED FEB 6 2008 ...FLOOD WATCH IS CANCELLED... .THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS CENTRAL AND SOUTHEAST ILLINOIS...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. ILZ038-042>046-048>057-061>063-066>068-071>073-061030- /O.CAN.KILX.FA.A.0002.000000T0000Z-080206T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR- SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND- LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 319 AM CST WED FEB 6 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. THE STORM SYSTEM THAT BROUGHT BETWEEN ONE AND THREE INCHES OF RAIN TO THE AREA HAS TRACKED WELL TO THE EAST...AND THUS THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED. $$ BARNES
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Feb 4, 2:46 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 4, 2:46 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 246 PM CST MON FEB 4 2008 .DISCUSSION... ISSUED 215 PM CST MON FEB 4 2008 SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES LATER THIS EVENING AS WELL AS PROSPECTS FOR THE FOG TO LIFT LATER TNT AS BNDRY MOVES IN FROM THE NW...THEN HEAVY RAIN AND SVR WX THREAT ACRS THE SOUTH TUE WHICH WILL BE FOLLOWED BY THE THREAT FOR SIGNIFICANT ICING/SNOW ACRS OUR NW TUE NIGHT INTO WEDNESDAY. SIGNIFICANT MODEL DIFFERENCES SEEN WITH THIS MODEL RUN...ESPECIALLY WITH THE HANDLING OF THE STRONG SHORTWAVE FCST TO EJECT OUT OF THE SRN PLAINS TUESDAY. THE LATEST ECMWF RUN SEEMS TO BE MORE OF A MIDDLE OF THE ROAD SOLUTION FOR NOW AND WL TEND TO SIDE WITH IT WITH THIS FCST PACKAGE. WARM FRONT LOCATED ACRS N-CNTRL MO EWD INTO SRN IL WL SHIFT SLOWLY NORTH THIS EVENING AS A WEAK WAVE OF LOW PRESSURE TRACKS NE ALONG IT. ALL MODELS SUGGEST AS THE WAVE SHIFTS TO OUR NORTH LATER TNT... A COLD FRONT WL PUSH ACRS THE AREA AND THEN BECOME STATIONARY CLOSE TO THE I-70 CORRIDOR TUESDAY MRNG. LOOKS AS IF THE BEST LOW LVL CONVERGENCE AND THETA-E ADVECTION SUGGESTS THE HIGHER POPS TO BE ACRS THE SOUTH OVERNIGHT. MAJOR SHORTWAVE TO PUSH NORTHEAST OUT OF THE SRN PLAINS TOMORROW WITH LOW PRESSURE FCST TO MOVE ALONG THE BNDRY AND BE OVER SE MO BY 00Z TUESDAY. WIDESPREAD OVERRUNNING RAIN WITH ELEVATED CONVECTION EXPECTED TO DVLP BY AFTN WITH AREAS ALONG THE I-70 CORRIDOR EXPECTED TO REMAIN IN THE WARM SECTOR...AND THUS THE HIGHER SVR POTENTIAL TOMORROW AFTN AND EVENING...ESPECIALLY IF THE SFC LOW TRACKS AS EXPECTED ALONG OR JUST NORTH OF I-70. SHEAR PROFILES AGAIN VERY IMPRESSIVE SHEAR VALUES...0-6KM BULK SHEARS OF 60KTS ACRS OUR SE TMRW AFTN PRIMARY THREAT WITH ANY STORM THAT CAN ORGANIZE IN THIS ENVIRONMENT...ESP JUST TO THE EAST OF THE SFC WAVE...WOULD BE FOR SUPERCELLS WITH AN ATTENDANT TORNADO THREAT LATER TMRW AFTN AND EARLY EVENING. FURTHER NORTH...ELEVATED STRONG CORES MAY PRODUCE LARGE HAIL ALONG WITH HEAY RAINFALL TOTALS WHICH WILL BRING MANY RIVERS AND STREAMS TO FLOOD BY LATER THIS WEEK. THE SFC LOW WL SHIFT TO THE EAST OF THE AREA TOMORROW EVENING CHANGING THE RAIN TO POSSIBLY A PERIOD OF FREEZING RAIN AND THEN SNOW IN AREAS MAINLY WEST OF THE ILLINOIS RIVER. MAY SEE 2 TO 3 INCHES OF SNOW ACCUMULATE IN ADDITION TO THE FREEZING RAIN THREAT ACRS OUR FAR NW WITH THE MORE SIGNIFICANT SNOWFALL TOTALS EXPECTED TO REMAIN WEST AND NORTH OF THE AREA. AS THE LOW CONTINUES TO PULL AWAY FROM OUR AREA ON WEDNESDAY...WE WILL STILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL TROF WITH A BROAD AREA OF LOW LVL CYCLONIC FLOW WHICH WILL LEAD TO LIGHT SNOW CHANCES THRU MOST OF THE DAY. WE SHOULD SEE THE UPPER LEVEL TROF SHIFT FAR ENOUGH TO OUR EAST BY WEDNESDAY NIGHT TO KEEP IT DRY BUT ANOTHER SHORTWAVE IS FCST TO MOVE ACRS THE MIDWEST ON THURSDAY. MOISTURE PROFILES WITH THIS SYSTEM NOT NEARLY AS IMPRESSIVE BUT ENOUGH LIFT ASSOCIATED WITH THE WAVE TO KEEP LOW CHANCE POPS (RAIN AND SNOW) GOING INTO THU EVENING. LONG TERM...FRIDAY THROUGH MONDAY YESTERDAYS LONGER RANGE MODELS SUGGESTED A FAIRLY SIGNIFICANT PACIFIC JET BREAKING DOWN THE ERN PACIFIC RIDGE WHICH WOULD LEAD TO MORE OR LESS A ZONAL FLOW PATTERN ACRS THE REGION DURING THE EXTENDED PERIOD. NOW...MODELS CONVERGING ON THE IDEA OF SEVERAL FAST MOVING SHORTWAVES DROPPING SE INTO THE MIDWEST CARVING OUT A FAIRLY SIG TROF OVER THE LAKES REGION. THIS WOULD RESULT IN SHARPLY COLDER TEMPERATURES FOR LATE SATURDAY INTO SUNDAY. A HUDSON BAY LOW FCST TO DOMINATE WITH UPPER LEVEL RIDGING ACRS THE NW TERRITORIES...WHICH WOULD ALLOW COLDER AIR TO FILTER SE INTO THE LAKES AND MIDWEST FROM TIME TO TIME. SMITH && .AVIATION... ISSUED 1147 AM CST MON FEB 4 2008 WITH CONTINUED WARM/MOIST ADVECTION AHEAD OF SLOWLY MOVING WARM FRONT... CANNOT SEE ANY REASON OR SUGGESTION FOR NOT KEEPING CURRENT LIFR CONDITIONS GOING ACROSS MOST OF THE AREA. VIS SATELLITE IMAGERY SHOWS CLOUDS OVERLAYING THE FOG ARE LIFTING NORTHEASTWARD... BUT AREAS SOUTHWEST OF SPI ALL THE WAY TO THE MISSISSIPPI RIVER REMAIN SOCKED IN. WITH SOUTHERLY FLOW CONTINUING TO ADVECT WARMER/MOISTER AIRMASS OVER REMAINING SNOWPACK... IFR/LIFR FOG LOOKS LIKELY TO CONTINUE AT LEAST UNTIL COLD FRONT APPROACHES FROM THE WEST LATE TONIGHT. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL MIDNIGHT FOR AREAS NORTH OF INTERSTATE 70 WINTER STORM WATCH IN EFFECT FROM 00Z WED UNTIL 18Z WED OR TUESDAY NIGHT INTO WEDNESDAY MORNING FOR ILZ027>031-036-037-040-041 FLOOD WATCH IN EFFECT FROM 12Z TUE UNTIL 06Z WED OR TUESDAY INTO TUESDAY EVENING FOR ILZ044>046-051>057-061>063-066>068-071<073 &&
Hazardous weather outlook, Feb 4, 3:09 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CST MON FEB 4 2008 ILZ027>031-036-037-040-041-047-051200- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 309 PM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTINUE TO PRODUCE WIDESPREAD DENSE FOG INTO THROUGH THE EVENING HOURS. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THROUGH THIS EVENING IN MANY LOCATIONS. A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION LATE TUESDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. AS THE COLDER AIR FILTERS IN FROM THE NORTH BEHIND THE SYSTEM TUESDAY EVENING...THE RAIN WILL CHANGE OVER TO FREEZING RAIN AND THEN TO SNOW OVERNIGHT. SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE AFTER DARK TUESDAY AND THE THREAT WILL CARRY OVER TO WEDNESDAY MORNING. BY THAT TIME...THE PRECIPITATION TYPE WOULD BE IN THE FORM OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049-050-051200- MORGAN-SCOTT- 309 PM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTINUE TO PRODUCE AREAS OF DENSE FOG THIS AFTERNOON. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS EVENING IN MANY LOCATIONS. A FEW THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING AND DURING THE OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE WILL PASS TO OUR SOUTH LATE TUESDAY. RAIN AND A FEW THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. MINOR SNOW AND ICE ACCUMULATIONS ARE POSSIBLE ON THE BACK SIDE OF THE SYSTEM TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-048-051200- DE WITT-LOGAN-MCLEAN-MENARD- 309 PM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTINUE TO PRODUCE WIDESPREAD DENSE FOG. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS THIS EVENING IN MANY LOCATIONS. A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE WILL PASS TO OUR SOUTH LATE TUESDAY. RAIN AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT MOVE THROUGH THE AREA TUESDAY INTO TUESDAY EVENING. THE RAIN WILL CHANGE OVER TO SOME FREEZING RAIN AND THEN TO SNOW TUESDAY NIGHT AND WEDNESDAY WITH SOME MINOR SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-051>057-061>063-051200- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON- MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 309 PM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTINUE TO PRODUCE WIDESPREAD DENSE FOG. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS EVENING IN MANY LOCATIONS. A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE WILL PASS TO OUR SOUTH LATE TUESDAY. RAIN AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT MOVE THROUGH THE AREA TUESDAY INTO TUESDAY EVENING. THE RAIN WILL CHANGE OVER TO SOME FREEZING RAIN AND THEN TO SNOW TUESDAY NIGHT AND WEDNESDAY WITH SOME MINOR SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-051200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CST MON FEB 4 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH OF A WARM FRONT WILL CONTINUE TO PRODUCE AREAS OF DENSE FOG THROUGH THE AFTERNOON. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED IN MANY LOCATIONS. SOME IMPROVEMENT IN VISIBILITY IS EXPECTED LATE THIS AFTERNOON...ESPECIALLY WHERE ALL THE SNOW HAS MELTED. HOWEVER...LIGHTER FOG WILL LINGER THROUGH THE EVENING. A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT AS A FEW UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION TUESDAY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM WITH A FEW OF THE STORMS CAPABLE OF PRODUCING HEAVY RAIN...LARGE HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER...WITH THE THREAT OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 200 PM UNTIL 800 PM CST. GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:33 AM CST | Dense Fog Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 33 hr |
| Feb 4, 7:16 AM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 29 min |
| Feb 4, 8:43 AM CST | Severe Thunderstorm Warning | ILX | Knox | 47 min |
| Feb 4, 9:27 AM CST | Severe Thunderstorm Warning | ILX | Stark | 14 min |
| Feb 4, 3:09 PM CST | Winter Storm Watch | ILX | Cass, Fulton, Knox, Marshall, Mason, Peoria and 4 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.